MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number G03832
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 10mar2025.Imaging and procedural notes for the event are not available.The cook coda balloon was the only device that experienced difficult advancement or difficult removal in the procedure.Although there was resistance, the delivery was achieved, and the procedure was completed with a touch-up using a coda balloon.When asked "was the device difficult to advance through the sheath or through the patient's vessels, the response was "yes.".
 
Additional Manufacturer Narrative
H3 - device evaluated by mfg?: the device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the coda lp balloon catheter was difficult to advance during an endovascular abdominal aortic aneurysm repair (evar) procedure on an unknown patient.When advancing the coda balloon catheter into the patient for touch-up, resistance was experienced.It was possible to deliver the device to the target site, and touch-up was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported that the coda lp balloon catheter was difficult to advance during an endovascular abdominal aortic aneurysm repair (evar) procedure on an unknown patient.When advancing the coda balloon catheter into the patient for touch-up, resistance was experienced.It was possible to deliver the device to the target site, and touch-up was completed successfully.No harm to the patient was reported.Imaging and procedural notes for the event are not available.The cook coda balloon was the only device that experienced difficult advancement or difficult removal in the procedure.When asked "was the device difficult to advance through the sheath or through the patient's vessels, the response was "yes." reviews of documentation including the complaint history, device history record (dhr), drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.No medical imaging was provided for review.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed zero nonconformances.A complaint history search did not identify any additional complaints against this lot.Cook also reviewed product labeling.The device was packaged with ifu t_codalp_rev_4.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Introducer sheath selection for introduction, it is recommended to use a minimum 14.0 french introducer sheath for the 10.0 french coda balloon catheter and a minimum 12.0 french introducer sheath for the 9.0 french coda lp balloon catheter.Balloon preparation 3.0 to increase ease of insertion, balloon may be lubricated with a thin layer of sterile, biocompatible lubricant.Balloon introduction and inflation 2.Advance the balloon catheter over a pre-positioned.035-inch wire guide, utilizing a minimum 14.0 french introducer sheath for the 10.0 french coda balloon catheter or a minimum 12.0 french introducer sheath for the 9.0 french coda lp balloon catheter.Note: if resistance is met while advancing the wire guide or balloon catheter, determine the cause and proceed with caution.3.Under fluoroscopy, advance the balloon to the desired position using radiopaque markers.Evidence provided by the customer, complaint history, dhr, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook could not determine a definitive cause for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21587353
Report Number1820334-2025-00253
Device Sequence Number9467522
Product Code DQY
UDI-Device Identifier00827002038325
UDI-Public(01)00827002038325(17)270918(10)16254396
Combination Product (Y/N)N
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03832
Device Catalogue NumberCODA-2-9.0-35-100-32
Device Lot Number16254396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/10/2025
08/01/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/18/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE EXCLUDER.
Patient SexUnknown